# SDR CA100519008

- Difficulty date: January 2, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Stemme S10-VT
- Engine: Rotax ROTAX914
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 886354
- Condition: Cracked
- Location: Engine
- Part time: 300 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) OIL NOTED TO BE COMING FROM TOP CYLINDER STUD ON CYLINDER NR 1.  CRANKCASE WAS DISASSEMBLED AND NDT SHOWED APPROX 1 IN CRACK ON INSIDE SURFACE OF CRANKCASE ACROSS THE AREA OF THE BLIND HOLE FOR THE CYL STUD. THE CRACK WAS NOTED TO BE APPROX ALIGNED WITH THE START OF THREADS IN THE BLIND HOLE.  THE CYL STUDS HAVE A VERY LOW TORQUE VALUE (15 IN POUNDS), SO IT IS NOT KNOWN HOW THE CRACK DEVELOPED. THE TURBO CONTROL UNIT (TCU) MEMORY WAS READ AND NO OVERBOOSTS OR OVER RPM WERE EXPERIENCED. THE ENGINE IS IN A MOTORGLIDER AND HAS 300 HRS IN 15 YEARS OF SERVICE.  CRANKCASE WAS REPLACED WITH NEW TYPE AND ENGINE RETURNED TO SERVICE.
